Alabama, 2011

Hail and Damaging Winds in Alabama, April 11, 2011

April 11, 2011 · NWS HUN · 34 events in 11 counties and zones

A squall line moved rapidly southeast through the region along a cold front. Although most of the storms produced wind gusts of 40 to 50 mph, a few of the storms produced wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$113,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A squall line moved rapidly southeast through the region along a cold front. Although most of the storms produced wind gusts of 40 to 50 mph, a few of the storms produced wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 11, 1:10 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 11, 1:10 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
210 PM CDT MON APR 11 2011

.DISCUSSION...CONVECTION IS HAVING A SOMEWHAT DIFFICULT TIME GETTING
BETTER ORGANIZED ACROSS THE MID SOUTH REGION LEADING INTO THE CNTRL
TN VALLEY...THX IN PART TO A STRONGLY CAPPED ENVIRONMENT. AFTERNOON
HEATING THOUGH SHOULD HELP TO ERODE THE CAP AS THE ADVERTISED COLD
FRONT BEGINS TO MOVE INTO THE LOWER MS VALLEY. PROVIDED CONVECTION
IS ABLE TO GET BETTER ORGANIZED INTO A LINE PATTERN AHEAD OF THE
FRONT...STRONG TO SVR TSTMS WILL REMAIN POSSIBLE INTO THE EVENING
HRS...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT ALONG WITH SMALL
HAIL AND/OR A BRIEF ISOLATED TORNADO...PROVIDED EMBEDDED MESOSCALE
VORTICES DEVELOP WITHIN THE LINE PATTERN. SFC WINDS AHEAD OF THE
FRONT WILL ALSO REMAIN QUITE BREEZY/WINDY THEREBY MAINTAINING THE
WIND ADVISORY THROUGH 7 PM. THE SVR WX THREAT WILL THEN COME TO AN
END FROM W TO E LATER THIS EVENING AS THE FRONT BEGINS TO SWEEP
THROUGH THE AREA.

MORE SEASONAL WX CONDITIONS WILL THEN DEVELOP TUE AS A STRONG AREA
OF HIGH PRESSURE OUT OF THE PLAINS STATES BUILDS EWD INTO MUCH OF
THE ERN CONUS...WITH COOLER AND DRIER AIR IN TOW. FAIR AND TRANQUIL
CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA THROUGH MID WEEK
BEFORE A GRADUAL WARMING TREND BEGINS THU...AS THE SFC HIGH BEGINS
TO SHIFT EWD TOWARD THE ATLANTIC BASIN. WEAK RIDGING WILL ALSO GIVE
WAY TO A SWLY FLOW PATTERN ALOFT HEADING TOWARD THE END OF THE WORK
WEEK...WITH COLD COVER INCREASING ACROSS THE REGION.

HEADING INTO THE WEEKEND PERIOD...A STRENGTHENING TROUGH PATTERN IS
XPCTED TO DEVELOP ACROSS THE NRN/CNTRL PLAINS STATES...WITH AN
ELONGATED FRONT STRETCHING FROM THE MIDWEST/OH VALLEY REGIONS SWWD
TOWARD THE CNTRL GULF COAST. THE LATEST GFS SHOWS THE FRONT MOVING
THROUGH THE AREA OVERNIGHT FRI...WITH SHOWERS/TSTMS DEVELOPING
ALONG/AHEAD OF THE SFC BOUNDARY. RETURN FLOW DEVELOPING ON THU MAY
ACTUALLY LEAD TO INITIAL DEVELOPMENT LATE THU...ALTHOUGH THE BETTER
UPPER FORCING/LIFT WOULD SUGGEST THE MAJORITY OF THE PRECIP HOLDING
OFF UNTIL EARLY FRI.

THE UPCOMING WEEKEND MAY NOT BE A TOTAL WASHOUT WITH THE EXTENDED
GUIDANCE HINTING AT THIS NEXT FRONT PUSHING WELL E OF THE FORECAST
AREA SAT NIGHT WITH A RETURN TO COOLER AND DRIER WX BY SUN. STRONG
HIGH PRESSURE LOOKS TO RETURN TO THE SE REGION HELPING TO USHER IN
MORE SEASONAL WX HEADING INTO THE NEW WORK WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    54  70  45  75  48 /  60  10   0   0  10
SHOALS        53  70  45  75  47 /  50   0   0   0  10
VINEMONT      53  68  43  72  49 /  60   0   0   0  10
FAYETTEVILLE  52  68  42  73  46 /  60  10   0   0  10
ALBERTVILLE   54  68  44  75  49 /  80  10   0   0  10
FORT PAYNE    53  68  41  74  46 /  80  10   0   0  10
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

09
Hazardous weather outlook, Apr 11, 12:02 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CDT MON APR 11 2011

ALZ001>010-016-TNZ076-096-097-120515-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
102 PM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND INTO
THE EVENING. THERE WILL BE A LINE OF SHOWERS AND THUNDERSTORMS
ACCOMPANYING THE FRONT...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE
WEATHER THREAT. HOWEVER LOCALLY HEAVY RAINS...HAIL UP TO ONE INCH AND
ISOLATED TORNADOES WILL BE POSSIBLE.

AT THE MOMENT...THE BEST TIMING FOR SEVERE WEATHER OCCURRENCE IS
BETWEEN 2 AND 4 PM ACROSS NORTHWEST ALABAMA...3 PM TO 5 PM ALONG THE
INTERSTATE 65 REGION...AND 5 PM TO 8 PM OVER NORTHEAST ALABAMA.

OTHERWISE WINDS OUTSIDE ANY STORMS WILL BE SOUTHWEST AT 20 TO 30
MPH THIS AFTERNOON...WITH GUSTS TO 40 MPH. AS A RESULT...A WIND
ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA THIS EVENING AS THE SYSTEM MOVES EAST OF THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH
FRIDAY...AS A STRONG COLD FRONT MOVES ACROSS THE TENNESSEE VALLEY.
MUCH COLDER TEMPERATURES ARE EXPECTED DURING THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...WILL
LIKELY BE REQUESTED THIS AFTERNOON THROUGH THE EARLY EVENING.

SS

In the hours before

Special weather statement, Apr 11, 3:39 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
439 PM CDT MON APR 11 2011

ALZ001-112215-
LAUDERDALE-
439 PM CDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE COUNTY UNTIL
515 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATERLOO...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  THREET.
  CLOVERDALE.
  ZIP CITY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8761 3488 8796 3491 8802 3489 8810
      3501 8816 3502 8814 3502 8789
TIME...MOT...LOC 2139Z 249DEG 48KT 3496 8800

DJN
Special weather statement, Apr 11, 3:46 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
446 PM CDT MON APR 11 2011

ALZ001>003-112215-
COLBERT-FRANKLIN-LAUDERDALE-
446 PM CDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 515 PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELMONT...OR 9 MILES NORTHWEST OF RED BAY...
MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3473 8812 3490 8767 3458 8751 3445 8816
TIME...MOT...LOC 2145Z 243DEG 51KT 3455 8823

CCC

The radar

The Columbus AFB radar (KGWX), 64 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 4 lightning, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
April 11, 3:49 PM CST to 3:52 PM CST
Where
Franklin County, 0.18 mi ENE of Red Bay Muni Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
34.451, -88.147

Thunderstorm winds knocked down a large tree which destroyed a car port at a residence on Golden Road in Red Bay.

Thunderstorm Wind, Lauderdale

When
April 11, 4:25 PM CST to 4:28 PM CST
Where
Lauderdale County, 0.57 mi W of Holloway
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.880, -87.540

Thunderstorms winds blew a tree down across County Road 65.

Thunderstorm Wind, Colbert

When
April 11, 4:30 PM CST to 4:33 PM CST
Where
Colbert County, 1.56 mi SSE of Hobgood Siding
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.700, -87.617

Thunderstorm winds knocked trees down and a roof was blown off of a shed at the intersection of State Highway 20 and Gargis Lane.

Thunderstorm Wind, Lawrence

When
April 11, 5:00 PM CST to 5:03 PM CST
Where
Lawrence County, 0.86 mi N of Moulton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.492, -87.279

Thunderstorm winds knocked a power pole down at the intersection of State Highways 157 and 24 in Moulton.

Thunderstorm Wind, Lawrence

When
April 11, 5:02 PM CST to 5:05 PM CST
Where
Lawrence County, 2.86 mi E of Hatton
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.567, -87.370

Thunderstorms winds blew a tree down on County Road 150 near State Highway 157.

Thunderstorm Wind, Limestone

When
April 11, 5:15 PM CST to 5:18 PM CST
Where
Limestone County, 0.57 mi E of Athens
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.800, -86.970

Thunderstorms winds blew a tree down in Athens.

Thunderstorm Wind, Morgan

When
April 11, 5:26 PM CST to 5:29 PM CST
Where
Morgan County, 2 mi S of Hartselle
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.401, -86.930

Thunderstorm winds knocked three trees down. Pieces of a tin roof from a barn were blown off.

Thunderstorm Wind, Madison

When
April 11, 5:43 PM CST to 5:46 PM CST
Where
Madison County, 0.87 mi S of Huntsville to 2.5 mi SSW of Huntsville Mills Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.718, -86.622

Thunderstorms winds knocked power lines down in a swath along 8th Avenue, Cypress Avenue, Whitesburg Drive, Governors Drive, and California Street.

Thunderstorm Wind, Cullman

When
April 11, 5:46 PM CST to 5:49 PM CST
Where
Cullman County, Logan
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.130, -87.000

A tree was knocked down by thunderstorms winds near Logan.

Thunderstorm Wind, Cullman

When
April 11, 6:00 PM CST to 6:03 PM CST
Where
Cullman County, Gold Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
34.270, -86.750

Thunderstorms winds knocked down numerous trees in Gold Ridge and damaged the fire house.

Thunderstorm Wind, Cullman

When
April 11, 6:00 PM CST to 6:03 PM CST
Where
Cullman County, 0.88 mi SSW of Gold Ridge
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.259, -86.759

Thunderstorm winds uprooted multiple trees and tore the awning off of Center Grove Church.

Thunderstorm Wind, Cullman

When
April 11, 6:00 PM CST to 6:05 PM CST
Where
Cullman County, Garden City
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
34.020, -86.750

Thunderstorm winds damaged chicken houses and barns in the southern parth of Cullman County.

Thunderstorm Wind, Jackson

When
April 11, 6:11 PM CST to 6:14 PM CST
Where
Jackson County, Estillfork
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.920, -86.170

A tree was knocked down by thunderstorm winds in the Estill Fork area.

Thunderstorm Wind, Madison

When
April 11, 6:15 PM CST to 6:18 PM CST
Where
Madison County, 1.84 mi ESE of Chase
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.770, -86.520

Thunderstorm winds knocked trees onto a home and onto power lines in the vicinity of the 500 block of Old Gurley Road near Townsend Road.

Thunderstorm Wind, Marshall

When
April 11, 6:15 PM CST to 6:18 PM CST
Where
Marshall County, Union Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
34.400, -86.450

At least three trees were knocked down in the area, including a large old pine tree which was uprooted.

Thunderstorm Wind, Marshall

When
April 11, 6:15 PM CST to 6:18 PM CST
Where
Marshall County, 2.73 mi W of Arab
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.317, -86.548

Trees were knocked down by thunderstorm winds on Hulaco Road near Arab.

Lightning, Marshall

When
April 11, 6:15 PM CST to 6:45 PM CST
Where
Marshall County, Grant
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.530, -86.270

Lightning struck a power pole in Grant.

Lightning, Marshall

When
April 11, 6:15 PM CST to 6:45 PM CST
Where
Marshall County, 2.96 mi SW of Whitesville
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.142, -86.289

Lightning struck a power pole in Mount Hebron.

Lightning, Marshall

When
April 11, 6:15 PM CST to 6:45 PM CST
Where
Marshall County, Albertville
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.270, -86.220

Lightning struck a power pole in Albertville.

Lightning, Marshall

When
April 11, 6:15 PM CST to 6:45 PM CST
Where
Marshall County, Douglas
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.170, -86.330

Lightning struck a power pole in Albertville.

Thunderstorm Wind, Morgan

When
April 11, 6:19 PM CST to 6:22 PM CST
Where
Morgan County, 2 mi SSW of Valhermoso Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
34.473, -86.693

Thunderstorm wind knocked several trees down in the area.

Thunderstorm Wind, Madison

When
April 11, 6:24 PM CST to 6:27 PM CST
Where
Madison County, 2.03 mi W of Huntsville Park
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
34.699, -86.656

An 8 foot section of a tree top was snapped by thunderstorm winds on Lewter Road.

Hail, Marshall

When
April 11, 6:27 PM CST to 6:30 PM CST
Where
Marshall County, 0.69 mi N of Hebron
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.490, -86.380

Golfball sized hail was reported.

Thunderstorm Wind, Cullman

When
April 11, 6:40 PM CST to 6:43 PM CST
Where
Cullman County, 1.14 mi E of Gold Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.270, -86.730

Thudnerstorm winds ripped off the tops of chicken houses, tore off the roof of a barn, and ripped off awnings from a church about 1/2 mile south of the Gold Ridge volunteer fire department.

Thunderstorm Wind, Dekalb

When
April 11, 7:00 PM CST to 7:03 PM CST
Where
Dekalb County, Sylvania
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.570, -85.830

Thunderstorm winds knocked several trees down in the Sylvania area. Power was out for several hours through the next morning across Sand Mountain.

Thunderstorm Wind, Dekalb

When
April 11, 7:00 PM CST to 7:03 PM CST
Where
Dekalb County, 2.97 mi ENE of Rainsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.521, -85.824

Thunderstorm winds caused structure damage on Shankles Road in Rainsville.

Thunderstorm Wind, Dekalb

When
April 11, 7:00 PM CST to 7:03 PM CST
Where
Dekalb County, 0.63 mi WNW of Kilpatrick
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.274, -86.080

Thunderstorm winds caused structure damage on County Road 881.

Thunderstorm Wind, Dekalb

When
April 11, 7:00 PM CST to 7:03 PM CST
Where
Dekalb County, 1.62 mi SW of Fisher Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.451, -85.687

Thunderstorm winds caused structure damage on County Road 881.

Thunderstorm Wind, Dekalb

When
April 11, 7:10 PM CST to 7:13 PM CST
Where
Dekalb County, 1.39 mi NNE of Ft Payne
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.449, -85.722

Thunderstorm winds knocked a large tree onto a residence on 7th Street in northwest Fort Payne causing heavy structural damage.

Thunderstorm Wind, Dekalb

When
April 11, 7:10 PM CST to 7:13 PM CST
Where
Dekalb County, 1.16 mi NNE of Ft Payne
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.445, -85.720

Thunderstorm winds knocked a 200 year old oak tree down at the intersection of Fifth Street and Grand Avenue in Fort Payne, knocking down the traffic signal.

Thunderstorm Wind, Dekalb

When
April 11, 7:11 PM CST to 7:14 PM CST
Where
Dekalb County, 2.07 mi NE of Allen
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.525, -85.649

Thunderstorm winds knocked down numerous trees along the railroad tracks just northeast of County Roads 604 and 137.

Thunderstorm Wind, Jackson

When
April 11, 7:12 PM CST to 7:15 PM CST
Where
Jackson County, Bryant
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.930, -85.670

A tree was knocked down by thunderstorm winds in Bryant.

Thunderstorm Wind, Dekalb

When
April 11, 7:15 PM CST to 7:18 PM CST
Where
Dekalb County, 2.26 mi SSE of Ft Payne
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.398, -85.721

Thunderstorm winds knocked a tree onto a home on Jennings Road atop Lookout Mountain.

Hail, Dekalb

When
April 11, 7:16 PM CST to 7:19 PM CST
Where
Dekalb County, 1.33 mi ESE of High Pt
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
34.570, -85.580

Hail up to ping pong ball sized hail was reported near De Soto State Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312066, 311577, 311578, 311579, 311580, 311581, 311583, 311585, 311584, 311586, 311587, 312042, 312537, 311588, 311589, 312033, 312034, 312035, 312036, 312037, 311590, 311591, 311574, 311592, 311594, 312027, 312029, 312030, 311595, 312025, 311598, 312538, 311600, 311576.